MAUDE Adverse Event Report: STRYKER GMBH CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702449
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that the cannulated drill is stuck inside the drill guide.The drill snapped as the surgeon was trying to get it our of the guide.No pieces fell into the patient.5 mins surgical delay while a new set was opened.No adverse consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that cannulated drill asnis iii ø2.7mm ao fitting was alleged of 'component/device stuck' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by debris that got stuck into the drill guide.Furthermore, the drill guide having been manufactured in 2007, it has been fulfilling its role properly for the past 11 years.Normal wear of the device is probably a part of the reason the reported event happened.The device inspection revealed the following: the visual inspection confirms that the two devices are stuck to each other.It is not possible, using hand force only to remove them from each other.Furthermore, as per event description, the proximal part of the drill is broken, probably due to the attempt of the hcp to remove the two device from each other.The drill guide shows various signs of usage, such as scratches, proving that it was used often during service life.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8084081
Report Number0008031020-2018-00987
Device Sequence Number1771137
Product Code LXH
UDI-Device Identifier04546540112033
UDI-Public04546540112033
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702449
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;